Alert archive / New Mexico / Winter Storm Warnings in 2009
Winter Storm Warning 5, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this winter storm warning at Dec 28, 2009, 1:40 PM MST for Eddy County, New Mexico. It took effect at Dec 28, 2009, 11:00 PM MST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2009, 1:40 PM MST (20:40 UTC)
- In effect from
- Dec 28, 2009, 11:00 PM MST
- Expired
- Dec 29, 2009, 1:03 PM MST
- In force
- 14 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1527 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KMAF 282040 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 240 PM CST MON DEC 28 2009 ...ACCUMULATING SNOW WILL IMPACT WEST TEXAS AND SOUTHEAST NEW MEXICO FROM LATE TONIGHT THROUGH TUESDAY EVENING... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO LATE TONIGHT THROUGH TUESDAY EVENING. THIS UPPER LEVEL STORM SYSTEM...COMBINED WITH INCREASING MOISTURE AND COLD AIR ALREADY IN PLACE...WILL PRODUCE ACCUMULATING SNOWS ACROSS THE REGION LATE TONIGHT THROUGH TUESDAY EVENING. SNOWFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE OVER THE MOUNTAINS AND HIGHER TERRAIN...WHILE 2 TO 4 INCHES WILL BE POSSIBLE ELSEWHERE. SNOW WILL TAPER OFF TUESDAY EVENING AS THE UPPER LEVEL STORM SYSTEM BEGINS TO SHIFT EAST OF THE REGION. NMZ027-TXZ057-258-290445- /O.UPG.KMAF.WS.A.0002.091229T0600Z-091229T1800Z/ /O.NEW.KMAF.WS.W.0005.091229T0600Z-091230T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN...PINE SPRINGS 240 PM CST MON DEC 28 2009 /140 PM MST MON DEC 28 2009/ ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 9 PM CST /8 PM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOWFALL...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 9 PM CST /8 PM MST/ TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. MODERATE TO OCCASIONALLY HEAVY SNOWFALL IS EXPECTED FROM LATE TONIGHT THROUGH TUESDAY EVENING...WITH SNOW ACCUMULATIONS OF 3 TO 5 INCHES EXPECTED. SNOWFALL WILL TAPER OFF TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ROADS...BRIDGES...AND OVERPASSES IN THE WARNING AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATION OF SNOW ON ROADWAYS...BRIDGES AND OVERPASSES WILL MAKE TRAVEL TREACHEROUS. REDUCE DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND OTHER VEHICLES...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS. && $$ TXZ074-080-290445- /O.NEW.KMAF.WS.W.0005.091229T0600Z-091230T0300Z/ DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- INCLUDING THE CITIES OF...ALPINE...MARFA 240 PM CST MON DEC 28 2009 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOWFALL...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 9 PM CST /8 PM MST/ TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. MODERATE TO OCCASIONALLY HEAVY SNOWFALL IS EXPECTED FROM LATE TONIGHT THROUGH TUESDAY EVENING...WITH SNOW ACCUMULATIONS OF 3 TO 5 INCHES EXPECTED. SNOWFALL WILL TAPER OFF TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ROADS...BRIDGES...AND OVERPASSES IN THE WARNING AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATION OF SNOW ON ROADWAYS...BRIDGES AND OVERPASSES WILL MAKE TRAVEL TREACHEROUS. REDUCE DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND OTHER VEHICLES...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS. && $$ NMZ028-TXZ058-075-079-081-082-290445- /O.NEW.KMAF.WW.Y.0012.091229T0600Z-091230T0300Z/ EDDY COUNTY PLAINS-REEVES COUNTY AND UPPER TRANS PECOS-PECOS- PRESIDIO VALLEY-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...PECOS... FORT STOCKTON...PRESIDIO...MARATHON...SANDERSON 240 PM CST MON DEC 28 2009 /140 PM MST MON DEC 28 2009/ ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 9 PM CST /8 PM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER WEATHER ADVISORY FOR MODERATE SNOWFALL...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 9 PM CST /8 PM MST/ TUESDAY. LIGHT TO OCCASIONALLY MODERATE SNOWFALL IS EXPECTED FROM TONIGHT THROUGH TUESDAY EVENING...WITH SNOW ACCUMULATIONS OF 2 TO 4 INCHES EXPECTED. SNOWFALL WILL TAPER OFF TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-290445- /O.NEW.KMAF.WW.Y.0012.091229T1000Z-091230T0300Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...MENTONE...RED BLUFF LAKE...KERMIT... ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY... RANKIN...BIG LAKE 240 PM CST MON DEC 28 2009 /140 PM MST MON DEC 28 2009/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM CST /3 AM MST/ TO 9 PM CST /8 PM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER WEATHER ADVISORY FOR MODERATE SNOWFALL...WHICH IS IN EFFECT FROM 4 AM CST /3 AM MST/ TO 9 PM CST /8 PM MST/ TUESDAY. LIGHT TO OCCASIONALLY MODERATE SNOWFALL IS EXPECTED FROM LATE TONIGHT THROUGH TUESDAY EVENING...WITH SNOW ACCUMULATIONS OF 2 TO 4 INCHES EXPECTED. SNOWFALL WILL TAPER OFF TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ 44
3 follow-up statements
000 WWUS44 KMAF 290410 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1010 PM CST MON DEC 28 2009 ...ACCUMULATING SNOW WILL IMPACT WEST TEXAS AND SOUTHEAST NEW MEXICO FROM LATE TONIGHT THROUGH EARLY TUESDAY EVENING... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO LATE TONIGHT THROUGH EARLY TUESDAY EVENING. THIS UPPER LEVEL STORM SYSTEM...COMBINED WITH INCREASING MOISTURE AND COLD AIR ALREADY IN PLACE...WILL PRODUCE ACCUMULATING SNOW ACROSS THE REGION. SNOWFALL AMOUNTS OF 3 TO 5 INCHES WILL BE POSSIBLE OVER THE MOUNTAINS AND HIGHER TERRAIN...WHILE 1 TO 4 INCHES WILL BE POSSIBLE ELSEWHERE. THE SNOW WILL TAPER OFF TUESDAY EVENING AS THE UPPER LEVEL STORM SYSTEM MOVES NORTHEAST OF THE REGION. NMZ027-TXZ057-074-080-258-291215- /O.CON.KMAF.WS.W.0005.091229T0600Z-091230T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- MARFA PLATEAU-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE...MARFA... PINE SPRINGS 1010 PM CST MON DEC 28 2009 /910 PM MST MON DEC 28 2009/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ TUESDAY FOR THE GUADALUPE AND DAVIS MOUNTAINS...AND THE VAN HORN CORRIDOR. MODERATE TO OCCASIONAL HEAVY SNOWFALL IS EXPECTED FROM LATE TONIGHT THROUGH EARLY TUESDAY EVENING. SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED. THE SNOWFALL WILL BEGIN TO TAPER OFF LATE TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... ROADS...BRIDGES...AND OVERPASSES IN THE WARNING AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATION OF SNOW ON ROADWAYS...BRIDGES AND OVERPASSES WILL MAKE TRAVEL TREACHEROUS. REDUCE DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND OTHER VEHICLES... AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS. && $$ NMZ028-TXZ058-075-079-081-082-291215- /O.CON.KMAF.WW.Y.0012.091229T0600Z-091230T0300Z/ EDDY COUNTY PLAINS-REEVES COUNTY AND UPPER TRANS PECOS-PECOS- PRESIDIO VALLEY-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...PECOS... FORT STOCKTON...PRESIDIO...MARATHON...SANDERSON 1010 PM CST MON DEC 28 2009 /910 PM MST MON DEC 28 2009/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ TUESDAY. LIGHT TO OCCASIONAL MODERATE SNOWFALL IS EXPECTED FROM TONIGHT THROUGH TUESDAY EVENING...WITH SNOW ACCUMULATIONS OF 2 TO 4 INCHES EXPECTED. THE SNOWFALL WILL BEGIN TO TAPER OFF LATE TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-291215- /O.CON.KMAF.WW.Y.0012.091229T1000Z-091230T0300Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...MENTONE...RED BLUFF LAKE...KERMIT... ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY... RANKIN...BIG LAKE 1010 PM CST MON DEC 28 2009 /910 PM MST MON DEC 28 2009/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM CST /3 AM MST/ TO 9 PM CST /8 PM MST/ TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM CST /3 AM MST/ TO 9 PM CST /8 PM MST/ TUESDAY. LIGHT TO OCCASIONAL MODERATE SNOWFALL IS EXPECTED FROM LATE TONIGHT THROUGH TUESDAY EVENING...WITH SNOW ACCUMULATIONS OF 2 TO 4 INCHES EXPECTED. THE SNOWFALL WILL TAPER OF EARLY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
000 WWUS44 KMAF 291058 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 458 AM CST TUE DEC 29 2009 ...ACCUMULATING SNOW WILL IMPACT WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY... .A WINTER STORM SYSTEM CONTINUES TO APPROACH WEST TEXAS AND SOUTHEAST NEW MEXICO THIS MORNING. SNOWFALL AMOUNTS OF 3 TO 5 INCHES WILL BE POSSIBLE OVER THE MOUNTAINS AND HIGHER TERRAIN... WHILE 2 TO 4 INCHES WILL BE POSSIBLE ELSEWHERE ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO. THE SNOW WILL TAPER OFF THIS EVENING AS THE STORM SYSTEM MOVES NORTHEAST OF THE REGION. NMZ027-TXZ057-074-080-258-292300- /O.CON.KMAF.WS.W.0005.000000T0000Z-091230T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- MARFA PLATEAU-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE...MARFA... PINE SPRINGS 458 AM CST TUE DEC 29 2009 /358 AM MST TUE DEC 29 2009/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING. LIGHT TO MODERATE SNOWFALL IS EXPECTED TO SPREAD NORTH AND EAST ACROSS THE AREA THROUGH THIS EVENING. SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE POSSIBLE. THE SNOWFALL IS EXPECTED TO TAPER OFF THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ROADS...BRIDGES...AND OVERPASSES IN THE WARNING AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATION OF SNOW ON ROADWAYS...BRIDGES AND OVERPASSES WILL MAKE TRAVEL TREACHEROUS. REDUCE DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND OTHER VEHICLES... AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS. && $$ NMZ028-029-033-034-TXZ045>048-050>053-058>063-067>070-075-079-081- 082-292300- /O.CON.KMAF.WW.Y.0012.000000T0000Z-091230T0300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-REEVES COUNTY AND UPPER TRANS PECOS-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- PRESIDIO VALLEY-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS... LOVINGTON...EUNICE...JAL...SEMINOLE...LAMESA...SNYDER...ANDREWS... STANTON...BIG SPRING...COLORADO CITY...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON... PRESIDIO...MARATHON...SANDERSON 458 AM CST TUE DEC 29 2009 /358 AM MST TUE DEC 29 2009/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING. LIGHT TO MODERATE SNOWFALL IS EXPECTED TO SPREAD NORTH AND EAST ACROSS THE AREA THROUGH THIS EVENING. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE. THE SNOWFALL IS EXPECTED TO TAPER OFF THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
000 WWUS44 KMAF 292003 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 203 PM CST TUE DEC 29 2009 NMZ027-TXZ057-074-080-258-292115- /O.CAN.KMAF.WS.W.0005.000000T0000Z-091230T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- MARFA PLATEAU-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE...MARFA... PINE SPRINGS 203 PM CST TUE DEC 29 2009 /103 PM MST TUE DEC 29 2009/ ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELED THE WINTER STORM WARNING. AN UPPER LEVEL STORM SYSTEM WILL CONTINUE TO MOVE NORTHEASTWARD ACROSS EASTERN NEW MEXICO AND THE TEXAS PANHANDLE THIS AFTERNOON... AND INTO THE SOUTHERN U.S. PLAINS TONIGHT. WINTRY PRECIPITATION WAS ENDING FROM SOUTHWEST TO NORTHEAST AS THE STORM SYSTEM MOVES AWAY FROM THE REGION. SINCE THE THREAT FOR ADDITIONAL ACCUMULATING SNOWFALL HAS ENDED...THE WINTER STORM WARNING HAS BEEN CANCELED. $$ NMZ028-029-033-034-TXZ045>048-050>053-058>063-067>070-075-079-081- 082-292115- /O.CAN.KMAF.WW.Y.0012.000000T0000Z-091230T0300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-REEVES COUNTY AND UPPER TRANS PECOS-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- PRESIDIO VALLEY-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS... LOVINGTON...EUNICE...JAL...SEMINOLE...LAMESA...SNYDER...ANDREWS... STANTON...BIG SPRING...COLORADO CITY...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON... PRESIDIO...MARATHON...SANDERSON 203 PM CST TUE DEC 29 2009 /103 PM MST TUE DEC 29 2009/ ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELED THE WINTER WEATHER ADVISORY. THE UPPER LEVEL STORM SYSTEM RESPONSIBLE FOR THE WINTRY PRECIPITATION CONTINUES TO MOVE NORTHEASTWARD AWAY FROM THE REGION THIS AFTERNOON. ALTHOUGH LIGHT SNOW CONTINUED OVER PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS...NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS...ADDITIONAL SNOW ACCUMULATIONS ARE UNLIKELY DUE TO SURFACE TEMPERATURES AT OR ABOVE FREEZING AND ONLY LIGHT SNOWFALL. THEREFORE...THE WINTER WEATHER ADVISORY HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this winter storm warning went out at Dec 28, 10:04 AM MST, 3 hours 36 minutes earlier.
Area forecast discussion, Dec 28, 10:04 AM MST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1104 AM CST MON DEC 28 2009
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
CIGS WILL GRADUALLY LOWER IN ADVANCE OF INCOMING STORM SYSTEM JUST
MAKING LANDFALL AT BAJA AT 17Z. EXPECT CIGS/VSBYS TO REMAIN VFR
UNTIL AFTER 06Z TUESDAY...WHEN SHSN MOVE UP FROM THE DAVIS
MTNS/BIG BEND AND IMPACT TERMINALS SW-NE. PRECIP SHOULD ARRIVE AT
TERMINALS AS SHOW...W/THE EXCEPTION OF KFST...AT WHICH FORECAST
SOUNDINGS SUGGEST A FEW HRS OF SHRA BEFORE TURNING TO SHSN. ONCE
SHSN ARRIVES...EXPECT CIGS/VSBYS TO RAPIDLY DETERIORATE TO IFR/LIFR.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WINTER STORM WATCH FROM THIS EVENING THROUGH TUESDAY MORNING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...WINTER STORM WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS...VAN HORN AND
HIGHWAY 54 CORRIDOR.
&&
44Hazardous weather outlook, Dec 28, 12:12 PM MST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 112 PM CST MON DEC 28 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-291915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 112 PM CST MON DEC 28 2009 /1212 PM MST MON DEC 28 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WINTER WEATHER WILL RETURN TO WEST TEXAS AND SOUTHEAST NEW MEXICO OVERNIGHT...WITH SNOW EXPECTED TO BEGIN FALLING JUST BEFORE MIDNIGHT WEST OF THE PECOS...BEFORE SPREADING NORTHEASTWARD TO A CROSSROADS...NEW MEXICO...TO COLORADO CITY...TEXAS LINE BY SUNRISE. ACCUMULATIONS WEST OF THE PECOS ARE EXPECTED TO HAVE BETWEEN 1/2 TO 2 1/2 INCHES OF SNOWFALL BY SUNRISE TUESDAY...WITH A RAIN AND SNOW MIX ALONG THE LOWER ELEVATIONS OF THE RIO GRANDE AND LOWER TRANS PECOS. ACCUMULATIONS EAST OF THE PECOS ARE EXPECTED TO BE UNDER AN INCH. A WINTER STORM WARNING IS IN EFFECT THROUGH TUESDAY AFTERNOON FOR THE GUADALUPE MOUNTAINS...CULBERSON COUNTY...THE MARFA PLATEAU...AND THE DAVIS MOUNTAINS. A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH TUESDAY AFTERNOON FOR THE SOUTHEAST NEW MEXICO PLAINS...WESTERN LOW ROLLING PLAINS...TRANS PECOS...PERMIAN BASIN...BREWSTER COUNTY...AND THE PRESIDIO VALLEY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW SHOWERS WILL CARRY OVER INTO TUESDAY EVENING...TAPERING OFF SOUTH TO NORTH. STORM TOTAL SNOWFALLS OF 3 TO 5 INCHES ARE EXPECTED IN THE WARNING AREA...WHILE TOTALS IN THE ADVISORY AREA WILL RANGE FROM 2 TO 4 INCHES IN THE SOUTHEAST NEW MEXICO PLAINS AND WESTERN LOW ROLLING HILLS...TO 2 TO 3 INCHES ELSEWHERE. .SPOTTER INFORMATION STATEMENT... LOCAL INTERESTS SHOULD KEEP ABREAST OF THE LATEST WEATHER INFORMATION REGARDING THIS STORM SYSTEM. TRAVEL IMPACTS WILL BE LIKELY TONIGHT AND TUESDAY ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 3:41 AM MST | Winter Storm Watch | MAF | 10 hr | |
| Dec 28, 1:40 PM MST | Winter Weather Advisory | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 23 hr |
Nearby
Winter Storm Warnings in New Mexico, 2009Winter Storm Warnings in Texas, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.